MAUDE Adverse Event Report: ARTHROCARE CORP. QFIX 1.8 MINI SUTURE ANCHOR DISP KIT; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. QFIX 1.8 MINI SUTURE ANCHOR DISP KIT; ACCESSORIES,ARTHROSCOPIC
Model Number 72290125
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a shoulder arthroscopic stabilization the device broke whilst drilling the first hole.All device fragments were retrieved from within the patient.There was a backup device available.No significant delay or patient injury was reported.
 
Additional Manufacturer Narrative
The returned device, intended for use in treatment, was returned as an mdr for evaluation.Visual inspection shows an incomplete instrument.The missing parts were not received.The returned part of the instrument shows no manufacturing abnormalities.The returned instrument is a single used device and can only be limited functional tested.The complaint was not verified as the reported issue could not be duplicated.Factors unrelated to the design and manufacture of the device which could have contributed to the complaint event are outlined in the precautionary states in the instruction for use provided with the device associated with set-up and use of the device.Potential factors that could contribute the reported event are: excessive force, not adhere the instructions for use improper alignment of the handle.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H10: h3,h6: the returned device used in treatment, was returned for evaluation.A relationship between the reported event and the device could not be established.A review of the device history records for the reported lot number 2022649 showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review for lot number 2022649 for the past 3 years found no related failures.Visual inspection shows a incomplete instrument.The missing parts were not received.The returned part of the instrument shows no manufacturing abnormalities.The returned instrument is a single used device and can only be limited functional tested.The complaint was not verified as the reported issue could not be duplicated.Factors unrelated to the design and manufacture of the device which could have contributed to the complaint event are (1) excessive force (2) not adhere the instructions for use (3) improper alignment of the handle.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.No containment or corrective actions are recommended at this time.

Brand Name
QFIX 1.8 MINI SUTURE ANCHOR DISP KIT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9124910
Report Number3006524618-2019-00486
Device Sequence Number14087759
Product Code NBH
UDI-Device Identifier00885556662632
UDI-Public00885556662632
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2021
Device Model Number72290125
Device Catalogue Number72290125
Device Lot Number2022649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer11/22/2019
02/24/2020
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date11/25/2019
02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1